Alert archive / Oklahoma / Flash Flood Warnings in 2014
Flash Flood Warning 8, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jul 2, 2014, 8:44 AM CDT for Atoka County, Johnston County, Oklahoma. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2014, 8:44 AM CDT (13:44 UTC)
- Expired
- Jul 2, 2014, 11:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Atoka County, OK, Johnston County, OK
The radar
The Norman radar (KTLX), 139 km from the middle of the area, began a volume at 13:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 10:00 AM CDT | FLASH FLOOD | 3 Ne Milburn, OK | WATER OVER HWY48A. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 76 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 1.7 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2279 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -70 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
367
WGUS54 KOUN 021344
FFWOUN
OKC005-069-021615-
/O.NEW.KOUN.FF.W.0008.140702T1344Z-140702T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
844 AM CDT WED JUL 2 2014
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN ATOKA COUNTY IN SOUTHEAST OKLAHOMA...
JOHNSTON COUNTY IN SOUTHEAST OKLAHOMA...
* UNTIL 1115 AM CDT
* AT 841 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS PORTIONS OF JOHNSTON AND WESTERN ATOKA COUNTIES.
RAINFALL OF NEARLY THREE INCHES IN TWO HOURS HAS BEEN MEASURED
NORTH OF TISHOMINGO. MODERATE TO LOCALLY HEAVY RAINFALL WILL
CONTINUE THROUGH THE MORNING.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
TISHOMINGO...RAVIA...WAPANUCKA...MILBURN...KENEFIC...BROMIDE...
FILLMORE...REAGAN...CONNERVILLE...PONTOTOC...NIDA...RUSSETT...
COLEMAN AND BOGGY DEPOT PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 3415 9626 3416 9645 3412 9646 3412 9658
3415 9660 3417 9665 3418 9684 3449 9681
3449 9651 3442 9651 3442 9621
$$1 follow-up statement
131
WGUS74 KOUN 021505
FFSOUN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1005 AM CDT WED JUL 2 2014
OKC005-069-021615-
/O.CON.KOUN.FF.W.0008.000000T0000Z-140702T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATOKA OK-JOHNSTON OK-
1005 AM CDT WED JUL 2 2014
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT FOR
SOUTHWESTERN ATOKA AND JOHNSTON COUNTIES...
AT 959 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
LIGHT TO MODERATE RAIN ACROSS PORTIONS OF JOHNSTON AND WESTERN ATOKA
COUNTIES. ALTHOUGH HEAVY RAINFALL HAS ENDED...FLOODING OF CREEKS AND
FLOOD PRONE AREAS WILL LIKELY PERSIST DO TO HEAVIER RAINS THIS
MORNING.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
TISHOMINGO...RAVIA...WAPANUCKA...MILBURN...BROMIDE...FILLMORE...
REAGAN...CONNERVILLE...PONTOTOC...NIDA...RUSSETT...COLEMAN AND BOGGY
DEPOT STATE PARK.
LAT...LON 3415 9626 3416 9645 3412 9646 3412 9658
3415 9660 3417 9665 3418 9684 3449 9681
3449 9651 3442 9651 3442 9621
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 6:16 AM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jul 2, 6:16 AM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 616 AM CDT WED JUL 2 2014 .AVIATION... 12Z TAFS... VFR CONDITIONS EXPECTED. SCATTERED SHOWERS/STORMS WILL BE POSSIBLE THROUGH TONIGHT ACROSS PARTS OF CENTRAL... WESTERN... AND SOUTHERN OKLAHOMA... AND WESTERN NORTH TEXAS ALTHOUGH CHANCES TOO LOW FOR MENTION IN SOME OF THE TAFS AT THIS TIME. VARIABLE GUSTY WINDS POSSIBLE NEAR THE THUNDERSTORMS. && .PREV DISCUSSION... /ISSUED 345 AM CDT WED JUL 2 2014/ DISCUSSION... SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS PARTS OF THE FA THIS MORNING WITH THE BEST CHANCES ACROSS SW SECTIONS OF THE AREA. A FRONTAL BOUNDARY HAS MOVED FROM KANSAS INTO NORTHERN PORTIONS OF THE FA EARLY THIS MORNING. THIS BOUNDARY WILL CONTINUE TO MOVE SOUTH ACROSS THE AREA TODAY. WITH UPSLOPE WINDS BEHIND THE FRONT... SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE THIS AFTERNOON/TONIGHT... WITH THE BEST CHANCES NEAR THE BOUNDARY IN SW PARTS OF THE FA. SHOWERS AND THUNDERSTORMS REMAIN POSSIBLE THURSDAY AND THURSDAY NIGHT. THE UPPER RIDGE THEN TRIES TO BUILD INTO THE REGION FRIDAY/SATURDAY SO DRIER WEATHER IS EXPECTED BUT MAY NOT NECESSARILY BE DRY EVERYWHERE. MODELS INDICATE THAT THE INFLUENCE OF THE UPPER RIDGE MAY NOT LAST VERY LONG WITH A SHORTWAVE POSSIBLY MOVING ACROSS THE REGION LATE IN THE WEEKEND WHICH WOULD BRING A CHANCE OF RAIN TO PARTS OF THE FA. UPPER RIDGE THEN MAY TRY TO NOSE BACK INTO THE REGION EARLY NEXT WEEK WHICH WOULD LEAD TO DRY WEATHER. HOWEVER... SOME UNCERTAINTIES ON HOW MUCH THE RIDGE WILL INFLUENCE THE AREA SO RAIN MAY BE POSSIBLE IF IT DOES NOT BUILD FAR ENOUGH EAST. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 86 65 84 67 / 20 20 20 20 HOBART OK 87 66 86 68 / 30 30 30 20 WICHITA FALLS TX 91 69 88 70 / 50 30 30 20 GAGE OK 83 62 86 67 / 20 20 20 20 PONCA CITY OK 82 61 84 65 / 10 10 10 10 DURANT OK 89 68 86 69 / 40 30 30 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 23/25/25
Hazardous weather outlook, Jul 2, 4:51 AM CDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 451 AM CDT WED JUL 2 2014 OKZ004>048-050>052-TXZ083>090-031000- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 451 AM CDT WED JUL 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL CONTINUE TODAY AND TONIGHT...MAINLY OVER SOUTHERN OKLAHOMA AND NORTH TEXAS. A FEW STRONG THUNDERSTORMS ARE LIKELY...AND ISOLATED SEVERE STORMS WITH QUARTER TO HALF-DOLLAR SIZE HAIL WILL BE POSSIBLE. HEAVY RAIN WILL OCCUR WITH SOME OF THE STORMS...WHICH WILL MOVE SLOWLY. THIS MAY RESULT IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THUNDERSTORMS MAY CONTINUE INTO THURSDAY. THERE WILL BE ANOTHER SLIGHT CHANCE FOR THUNDERSTORMS SATURDAY NIGHT AND SUNDAY OVER CENTRAL AND NORTH-CENTRAL OKLAHOMA. SEVERE WEATHER IS UNLIKELY. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. CMS
In the hours before
Special weather statement, Jul 2, 3:57 AM CDT, 4 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 357 AM CDT WED JUL 2 2014 OKZ036-020930- JACKSON OK- 357 AM CDT WED JUL 2 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JACKSON COUNTY UNTIL 430 AM CDT... AT 355 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF DUKE...MOVING SOUTHEAST AT 5 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 40 MPH... LOCATIONS IMPACTED INCLUDE... OLUSTEE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3460 9967 3469 9950 3453 9933 3440 9962 TIME...MOT...LOC 0855Z 331DEG 4KT 3459 9956 CMS
Special weather statement, Jul 2, 6:21 AM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
621 AM CDT WED JUL 2 2014
OKZ039-045-046-050-021145-
LOVE OK-JEFFERSON OK-STEPHENS OK-CARTER OK-
621 AM CDT WED JUL 2 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LOVE...NORTHEASTERN
JEFFERSON...SOUTHEASTERN STEPHENS AND WESTERN CARTER COUNTIES UNTIL
645 AM CDT...
AT 618 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LOCO...MOVING
SOUTHEAST AT 40 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
LONE GROVE...HEALDTON...WILSON...RINGLING...VELMA...CORNISH...LOCO...
RATLIFF CITY...POOLEVILLE...GRAHAM...MILO AND FOX.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3435 9785 3451 9765 3441 9735 3438 9735
3438 9726 3435 9717 3399 9728 3397 9758
TIME...MOT...LOC 1118Z 315DEG 34KT 3436 9771
CMSThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:19 PM CDT | Special Weather Statement | OUN | Coal | 26 min |
| Jul 1, 7:47 PM CDT | Special Weather Statement | OUN | Carter, Johnston | 28 min |
| Jul 2, 3:57 AM CDT | Special Weather Statement | OUN | Jackson | 33 min |
| Jul 2, 6:21 AM CDT | Special Weather Statement | OUN | Carter | 24 min |
| Jul 2, 7:48 AM CDT | Areal Flood Advisory | OUN | Johnston | 117 min |
Nearby
Flash Flood Warnings in Oklahoma, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.